Tag Archives: proton pump inhibitor

The “Purple Pill” (PPIs) could cause serious long-term adverse effects

The Boston Globe reports, “The Food and Drug Administration’s advisory said patients who take” proton pump inhibitors” (PPIs) for a long time, generally more than one year, may end up with dangerously low magnesium levels.” PPIs include omeprazole (Prilosec), esomeprazole (Nexium), lansoprazole, (Prevacid), … Continue reading

Posted in Nutritional Health | Tagged , , | 2 Comments

Study suggests heartburn drugs may reduce Plavix effectiveness

A CBS Evening News story had patients calling my office today. Katie Couric reported, “A warning tonight for heart patients who combine Plavix [clopidogrel bisulfate] with heartburn drugs. Plavix is commonly prescribed to help keep arteries open, but it can … Continue reading

Posted in Heart Health, Men's Health, Woman's Health | Tagged , , , , , , , , , , , , , , | Comments Off on Study suggests heartburn drugs may reduce Plavix effectiveness